MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PROGRIP; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PROGRIP; MESH, SURGICAL, POLYMERIC
Model Number LPG1614
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post laparoscopic bilateral inguinal repair, the patient returned for a robotic inguinal hernia repair for reoccurrence.The mesh implants were remain institute and show good integration except for the hole in the right sided mesh.Hernia defect repair was done to resolve the issue.
 
Additional Manufacturer Narrative
Evaluation summary: one device was returned for investigation.A review of the device history record has been performed and no failure that may relate to the reported conditions have been noted.The visual examination of the provided picture shows that: the photo was taken in vivo during a laparoscopic procedure.Due to the quality, it was not possible to determine where exactly the hole was located.Even if the mesh had 2 colors of textile (green and white) the product ref.And textile knitting pattern could not be determined.A hole of around 7 x 4 pores was visible.The reported condition was confirmed.The initial operation was occurred on the 5th of july 2017 and the second procedure on 19th of september 2019.The mesh appeared to have a hole during this second surgery so a little over 2 years after the mesh implantation.On the picture provided a hole of around 7 x 4 pores (1,5 cm x 1 cm) was visible which seems to approximately correspond to the size of defect reported (2 cm x 1,5 cm).However the measurement of the exact size is not possible with the picture provided.It should be noted that no information regarding the patient history, height and weight were provided.Each step of the dhr was found within specifications, particularly the records related to the mechanical testing of the textile batch.Based on the available information, our investigation and a complaint history review, the manufacture of the device is not suspected.There is no indication that there is a defective lot or that this event represents an emerging adverse quality trend.The clinically applied product was not returned to us for evaluation; therefore, we are unable to identify the specific cause for the problem reported.Although a specific root cause analysis could not be performed, the incident is maintained in our database for a broader trend analysis.If additional information is obtained, or the sample is returned, we will re-open this investigation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROGRIP
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key9274639
Report Number9615742-2019-03577
Device Sequence Number132738
Product Code FTL
UDI-Device Identifier10884521513242
UDI-Public10884521513242
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K143386
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberLPG1614
Device Catalogue NumberLPG1614
Device Lot NumberPRB1548X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR